MAUDE Adverse Event Report: SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY

SPECTRANETICS CORPORATION ELCA CORONARY LASER ATHERECTOMY CATHETER; DEVICE, ANGIOPLASTY, LASER, CORONARY
Model Number 110-004
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
A coronary atherectomy procedure commenced to treat a slightly calcified distal left anterior descending (lad) artery.A spectranetics elca laser atherectomy catheter was placed over a terumo 0.014 runthrough guidewire, and inserted through a cordis 6f guide catheter.During advancement, resistance was encountered inside of an existing stent; however, the elca progressed until it reached the lad located within another stent distally, and activated.Resistance was encountered again; therefore, fluency and rate of the laser catheter was increased, without success.The decision was then made to abandon the procedure, and when attempting to remove the elca, it would not retreat back into the guide catheter, even after some trouble shooting.The entire system was removed from the body, when the patient experienced arm pain; and was administered standard medication to relieve the pain.(per philips clinical assessment, the arm pain is not related to the elca or the guide wire, and was likely related to arterial spasm around the guide catheter.) outside of the patient, a piece of plastic was observed extending out from the guidewire exit port, along with a damaged guidewire that was removed in the reverse direction from normal protocol.The patient survived the procedure.This report is being submitted due to removal as a system.There is potential for harm if it were to recur.
 
Additional Manufacturer Narrative
A2: patient age and date of birth: not available from facility.A3b: patient gender: not available from facility.A4: patient weight: not available from facility.B6: relevant tests/laboratory data: not available from facility.D4: device serial number: not available from facility.H3/h6: the elca device was not returned for evaluation, thus no returned product investigation was performed.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
H3) the elca was returned without the non-philips guidewire.Visual inspection found the inner lumen pulled out of the rx port, and the outer jacket was torn.Exposed fibers were visible in the rx port area, and a breach to the outer jacket was confirmed.In the initial mdr, it stated that a piece of plastic was extending out from the guide wire exit port, which device evaluation identified that it was the inner lumen material.H6) based on the device evaluation, a probable cause was a use-related failure.Historically, the manufacturer has seen this failure during manipulation of the device, when the guide wire is pulled laterally away from the port, resulting in the damage observed.However, the cause of the elca becoming stuck on the guidewire could not be established since the guidewire was not returned.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
ELCA CORONARY LASER ATHERECTOMY CATHETER
Common Device Name
DEVICE, ANGIOPLASTY, LASER, CORONARY
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21931154
Report Number3007284006-2025-00086
Device Sequence Number15631966
Product Code LPC
UDI-Device Identifier00813132025458
UDI-Public(01)00813132025458(17)270103(10)0303372753
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P910001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number110-004
Device Catalogue Number110-004
Device Lot Number0303372753
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer05/15/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS: 6F GUIDE CATHETER.; PHILIPS LASER SYSTEM.; TERUMO: 0.014 RUNTHROUGH GUIDE WIRE.
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American